MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO TISSUE PROTECTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO TISSUE PROTECTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR015001
Medical Device Problem Codes Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a navio assisted tka surgery the anspach emax 2 plus hand piece - rohs separated from the burr twice case (b)(4) and the navio tissue protector was getting bound up with a pin and has damaged the internal cannula case(b)(4).The procedure was completed, with a delay of fewer than 30 minutes.It is unknown how the procedure was completed.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
Section h3, h6: the navio tissue protector, pfsr015001 (part number 101420), lot tu55805 was returned for evaluation.A relationship between the bound bone screw and the tissue protector could not be established.The bone screw was not returned stuck to the tissue protector, therefore no further evaluation could be performed and the reported problem was not confirmed.Although the reported problem was not confirmed through a visual evaluation, contributing factors may have been associated with the surgeon's insertion and removal technique.The reported damage to the distal end of the cannulas was observed as being roughed up as a result of wear and tear associated with repeated bone screw insertion and removal.A relationship between the reported event (damage due to repeated use) and the device was established.The most likely cause of this event is wear and tear due to repeated use.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.A historical escalation event review was performed for a prior version of the part.The review determined that prior escalation actions are applicable to a prior version of this part and not the scope of this complaint.The entire product was not returned and no evidence was made available to link the complaint to an escalation event.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
D4, d9, h3, h6.

Brand Name
NAVIO TISSUE PROTECTOR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12044154
Report Number3010266064-2021-00471
Device Sequence Number4581740
Product Code OLO
UDI-Device Identifier00885556649558
UDI-Public00885556649558
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR015001
Device Catalogue NumberPFSR015001
Device Lot NumberTU55805
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer06/04/2021
12/07/2022
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date12/01/2022
12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVIO SURGICAL SYSTEM US, SN (B)(6)
Patient SexUnknown